Alert archive / West Virginia / Wind Advisories in 2008
Wind Advisory 4, NWS Baltimore/Washington
NWS Baltimore/Washington issued this wind advisory at Feb 26, 2008, 3:30 PM EST for Grant County, Mineral County, West Virginia; Allegany County, Maryland. It took effect at Feb 26, 2008, 6:00 PM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2008, 3:30 PM EST (20:30 UTC)
- In effect from
- Feb 26, 2008, 6:00 PM EST
- Expired
- Feb 27, 2008, 3:33 AM EST
- In force
- 10 hr
- Issued by
- NWS Baltimore/Washington
Counties Allegany County, MD, Grant County, WV, Mineral County, WV
The radar
The Sterling radar (KLWX), 134 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 587 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KLWX 262030 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 330 PM EST TUE FEB 26 2008 ...GUSTY WINDS EXPECTED TONIGHT... MDZ501-VAZ021-WVZ054-501-503-270430- /O.NEW.KLWX.WI.Y.0004.080226T2300Z-080227T1100Z/ EXTREME WESTERN ALLEGANY-HIGHLAND-PENDLETON-WESTERN GRANT- WESTERN MINERAL- INCLUDING THE CITIES OF...FROSTBURG...BAYARD...EMORYVILLE... HARTMANSVILLE 330 PM EST TUE FEB 26 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST WEDNESDAY. A COLD FRONT WILL PUSH THROUGH THE APPALACHIANS LATE THIS AFTERNOON. WINDS WILL PICK UP BEHIND THE FRONT...AND WILL CONTINUE INTO THE NIGHTTIME HOURS. EXPECT WEST TO NORTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 45 MPH. HOWEVER...GUSTS ACROSS THE RIDGE TOPS MAY EXCEED 50 MPH. WINDS AT THESE SPEEDS CAN BE RESPONSIBLE FOR DOWNING TREE BRANCHES AND CAUSING LOCALIZED POWER OUTAGES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HTS
2 follow-up statements
000 WWUS71 KLWX 270237 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 937 PM EST TUE FEB 26 2008 ...GUSTY WINDS EXPECTED OVERNIGHT... MDZ501-VAZ021-WVZ054-501-503-271100- /O.CON.KLWX.WI.Y.0004.000000T0000Z-080227T1100Z/ EXTREME WESTERN ALLEGANY-HIGHLAND-PENDLETON-WESTERN GRANT- WESTERN MINERAL- INCLUDING THE CITIES OF...FROSTBURG...BAYARD...EMORYVILLE... HARTMANSVILLE 937 PM EST TUE FEB 26 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY. GUSTY WINDS IN THE WAKE OF A STRONG COLD FRONT WILL CONTINUE OVERNIGHT. EXPECT WEST TO NORTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 45 MPH. HOWEVER...GUSTS ACROSS THE RIDGE TOPS MAY EXCEED 50 MPH. WINDS AT THESE SPEEDS CAN BE RESPONSIBLE FOR DOWNING TREE BRANCHES AND CAUSING LOCALIZED POWER OUTAGES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KLWX 270833 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 333 AM EST WED FEB 27 2008 MDZ501-VAZ021-WVZ054-501-503-270945- /O.CAN.KLWX.WI.Y.0004.000000T0000Z-080227T1100Z/ EXTREME WESTERN ALLEGANY-HIGHLAND-PENDLETON-WESTERN GRANT- WESTERN MINERAL- INCLUDING THE CITIES OF...FROSTBURG...BAYARD...EMORYVILLE... HARTMANSVILLE 333 AM EST WED FEB 27 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS CANCELLED THE WIND ADVISORY. WHILE WEST TO NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL CONTINUE THIS MORNING...THESE MAGNITUDES ARE BELOW WIND ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$ PELOQUIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Feb 26, 3:02 PM EST, 28 minutes earlier.
Area forecast discussion, Feb 26, 3:02 PM EST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
302 PM EST TUE FEB 26 2008
.SYNOPSIS...
A COLD FRONT WILL MOVE OFF THE MID-ATLANTIC COAST THIS EVENING.
WINDY AND COLDER CONDITIONS WILL FOLLOW FOR TONIGHT THROUGH
WEDNESDAY...AND SNOW IS EXPECTED ACROSS THE FAVORED UPSLOPE AREAS OF
THE HIGHLANDS. HIGH PRESSURE WILL BUILD OVER THE REGION THURSDAY BUT
THE NEXT DISTURBANCE COULD PRODUCE UNSETTLED CONDITIONS FRIDAY. HIGH
PRESSURE WILL RETURN FOR THE WEEKEND INTO EARLY NEXT WEEK. ANOTHER
STORM SYSTEM MAY AFFECT THE REGION BY THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SLGTLY ELONGATED LOPRES ON WRN FRINGE OF CWFA ATTM...CNTRD NEAR
K2G4. THE COLD AIR SEEMS DISPLACED ABT 100-150 MI W FM FROPA. IN THE
WARM SECTOR...ISENTROPIC INDUCED RAFL CONTS...THO HVYR EMBEDDED
ELEMENTS IMPLY A CONVECTIVE COMPONENT TOO. /SOME OF THOSE RTNS ARE
RADAR BRIGHT BANDING THO./ HARDLY A WASHOUT...THO ALL SITES WL
MEASURE.
GDNC IN XCLNT AGREEMENT TRACKING LOPRES THRU CWFA LT TAFTN...AND
SHUD BE NEAR DEL BY 00Z. LLVL CNVGNC WL EXTEND S FM LOW ALONG
CDFNT...SO WL RUN W/ POPS ABV GDNC IN I95 CRRDR EWD. WL STICK W/ MOS
ELSW.
TWO BIG CONSIDERATIONS THIS PD. 1ST...FVRBL UPSLOPE COMPONENT IN CAA
WL LEAD TO MTN SHSN. MAKING LCL ADJUSTMENTS TO ENSEMBLE QPF YIELDS
ABT 3 OR 4 INCH SNW ACCUM. COMBINE W/ XPCTD ACCUMS TMRW...WL RAISE
HVY SNW WRNG FOR ALLEGHENY FRONT. WL KEEP IT AT SNW ADVY
HIGHLAND-PENDLTN AS RDGLN TO OUR W SHUD CATCH MOST OF THE ACCUMS.
FVRBL DENDRITIC GROWTH RGN DOESNT REALLY CATCH BEST MSTR...OR
POTENTIAL WUD BE HIER.
2ND...30-40 KT LLJ DRIVING FORCE BHD CAA. OVRALL...DONT SEE A BIG
WND THREAT ACRS CWFA /PRES FALL RGN IMPRSV...BUT RISES BHD SYSTEM
ARENT REALLY/...BUT CUD SEE RDGTOPS CATCHING GUSTS DURING BEST
ADVCTN/MIXING TNGT. AS A RSLT...WL RAISE WND ADVY FOR THOSE WRN
FRINGE ZNS. ITS A MARGINAL EVENT.
OTRW...THINK CLDS WL MOSTLY STICK IN PLACE DUE TO COPIOUS LLVL
MSTR...SPCLY N/W. CUD SEE DWNSLOPE COMPONENT SCOUR OUT CLDS
CHO-EZF-NHK. WENT ON THE COOLER SIDE OF MOS DUE TO CAA.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
A POTENT AREA OF LOW PRESSURE WILL CONTINUE TO INTENSIFY AS IT MOVES
UP THE NEW-ENGLAND COAST. THE GRADIENT BETWEEN THIS STORM AND HIGH
PRESSURE OVER THE MID-WEST WILL BRING GUSTY NORTHWEST WINDS TO THE
REGION ALONG WITH NOTICEABLY COLDER CONDITIONS. THE COLD AIR
COMBINED WITH PLENTY OF LOW-LEVEL MOISTURE WILL BRING UPSLOPE SNOWS
ALONG AND WEST OF THE ALLEGHENY FRONT. WARNINGS/ADVISORIES WILL
CONTINUE THROUGH WEDNESDAY.
ACROSS THE REST OF THE REGION...STRONG CAA ALOFT WILL RESULT IN A
LITTLE INSTABILITY WEDNESDAY. NAM/GFS BUFKIT DOES SHOW UP TO 30 J/KG
OF MLCAPE. THE INSTABILITY COMBINED WITH A MID-LEVEL TROUGH AXIS
ROTATING THROUGH THE REGION MAY RESULT IN ISOLATED TO SCATTERED SNOW
SHOWERS EAST OF THE HIGHLANDS.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE WILL BUILD INTO THE OHIO VALLEY WEDNESDAY NIGHT AND
THEN EVENTUALLY OVER OUR REGION THURSDAY. THIS WILL RELAX THE
PRESSURE GRADIENT A BIT ALLOWING FOR WINDS TO SLOWLY DIMINISH.
HOWEVER...IT WILL BE COLD WITH MIN TEMPERATURES 5 TO 10 DEGREES
BELOW NORMAL. LOWS WILL RANGE FROM THE LOW TEENS IN PARTS OF THE
POTOMAC HIGHLANDS...TO THE UPPER TEENS ACROSS MOST LOCATIONS WEST OF
THE BLUE RIDGE...TO THE LOWER 20S IN WASHINGTON DC AND BALTIMORE.
MAX TEMPERATURES THURSDAY WILL RANGE FROM THE MID 20S IN THE POTOMAC
HIGHLANDS TO THE MIDDLE 40S ACROSS PARTS OF CENTRAL VIRGINIA.
THERE WILL STILL BE ENOUGH LOW-LEVEL MOISTURE FOR UPSLOPE SNOW
SHOWERS ACROSS THE POTOMAC HIGHLANDS...BUT A LOWERING SUBSIDENCE
INVERSION WILL GRADUALLY LESSEN THE POPS.
HIGH PRESSURE WILL MOVE OFF THE MID-ATLANTIC COAST THURSDAY NIGHT
AND THE NEXT STORM SYSTEM WILL MOVE TOWARDS THE GREAT LAKES. THIS
WILL DRAG A WARM FRONT THROUGH THE REGION OVERNIGHT THURSDAY INTO
FRIDAY MORNING. THIS WILL BRING THE CHANCE FOR SNOW
SHOWERS...MAINLY ACROSS THE POTOMAC HIGHLANDS. THE COLD FRONT
ASSOCIATED WITH THIS SYSTEM WILL PASS THROUGH OUR AREA LATER
FRIDAY INTO FRIDAY NIGHT BRINGING A BETTER CHANCE FOR
PRECIPITATION...BUT IT SHOULD BE MAINLY IN THE FORM OF RAIN. SNOW
MAY STILL MIX IN ACROSS THE POTOMAC HIGHLANDS.
HIGH PRESSURE WILL BUILD OVER THE REGION FOR THE WEEKEND BRINGING
DRY AND SEASONABLE CONDITIONS. THE NEXT STORM SYSTEM WILL APPROACH
THE REGION MONDAY NIGHT OR TUESDAY BRINGING THE NEXT CHANCE FOR
RAIN.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
IFR CIGS/VSBYS IAD AND IFR VSBYS MRB. SETUP FVRBL FOR IFR ELSW...BUT
LMTD MSTR HAS PREVENTED IT. DUE TO POTENTIAL...WL KEEP IFR IN FCST
THRU TDA TIL FROPA...WHICH WL BE 20Z-00Z FM W TO E. KLWX VWP
SUGGESTING 35 KT AT 1000 FT. LTL SFC WND WHICH IMPLIES LLWS. WL INCL
IN TAFS ASAP.
AFTR FROPA...VSBYS WL IMPV...FLLWD BY CIGS. WL BE VFR OVNGT.
GENERALLY VFR CONDITIONS ARE EXPECTED FOR WEDNESDAY INTO FRIDAY.
ISOLATED SNOW SHOWERS ARE POSSIBLE WEDNESDAY WHICH COULD LOWER VSBYS
OR CIGS BRIEFLY TO MVFR LEVELS. GUSTY NORTHWEST WINDS AROUND 20-25
KNOTS ARE LIKELY DURING THE DAY WEDNESDAY. WINDS WILL SLOWLY
DIMINISH WEDNESDAY NIGHT INTO THURSDAY...BUT GUSTS AROUND 15 KNOTS
ARE STILL POSSIBLE.
THE NEXT SYSTEM WILL BRING A CHANCE FOR MVFR/IFR CIGS AND VSBYS
LATER FRIDAY AND FRIDAY NIGHT. HIGH PRESSURE WILL RETURN FOR
SATURDAY.
&&
.MARINE...
OBS AND LTST ROUND OF GDNC SUGGESTING GOING FCST OVERDONE. POTENTIAL
WND GUSTS 30 KT MAX...AND THAT MAY BE STRETCHING IT. WL REPLACE GLW
W/ SCA FOR TNGT.
SCA IN EFFECT THROUGH WEDNESDAY NIGHT. GUSTY NORTHWEST WINDS AROUND
25 TO 30 KNOTS ARE EXPECTED WEDNESDAY. WINDS WILL SLOWLY DIMINISH
WEDNESDAY NIGHT...BUT REMAIN ABOVE SCA CRITERIA. THE SCA MAY NEED TO
BE EXTENDED INTO THURSDAY.
THE NEXT STORM SYSTEM MAY BRING SCA CONDITIONS LATER FRIDAY AND
SATURDAY.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...HEAVY SNOW WARNING FROM 6 PM THIS EVENING TO 6 PM EST
WEDNESDAY FOR MDZ501.
WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM EST WEDNESDAY FOR
MDZ501.
VA...WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM EST WEDNESDAY FOR
VAZ021.
SNOW ADVISORY FROM 6 PM THIS EVENING TO 6 PM EST WEDNESDAY FOR
VAZ021.
WV...HEAVY SNOW WARNING FROM 6 PM THIS EVENING TO 6 PM EST
WEDNESDAY FOR WVZ501-503.
WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM EST WEDNESDAY FOR
WVZ054-501-503.
SNOW ADVISORY FROM 6 PM THIS EVENING TO 6 PM EST WEDNESDAY FOR
WVZ054.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST THURSDAY FOR ANZ530>537.
&&
SYNOPSIS...BJL
NEAR TERM...HTS
SHORT TERM...BJL
LONG TERM...BJL
AVIATION...HTS/BJL
MARINE...HTS/BJLHazardous weather outlook, Feb 26, 9:20 AM EST, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 920 AM EST TUE FEB 26 2008 ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 271000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 920 AM EST TUE FEB 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING. SHOWERS THAT ACCOMPANY THE FRONT COULD PRODUCE WIND GUSTS UP TO 40 MPH. IN ADDITION...GUSTY WINDS UP TO 40 MPH WILL BE POSSIBLE BEHIND THE FRONT TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT ACROSS THE TIDAL POTOMAC RIVER AND MARYLAND CHESAPEAKE BAY TODAY...THEN A GALE WARNING IS IN EFFECT OVER THE MARINE WATERS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUSTY WINDS UP TO 40 MPH WILL BE POSSIBLE ON WEDNESDAY. A GALE WARNING WILL CONTINUE OVER THE NORTHERN BAY THROUGH WEDNESDAY MORNING...OTHERWISE SMALL CRAFT ADVISORY CONDITIONS CAN BE EXPECTED OVER THE MARINE WATERS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051- WVZ050>055-501>504-271000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON- HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 920 AM EST TUE FEB 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WATCH IS IN EFFECT ACROSS THE ALLEGHENY AND POTOMAC HIGHLANDS BEGINNING THIS EVENING. PLEASE REFER TO WBCWSWLWX /WWUS41/ FOR FURTHER DETAILS. GUSTY WINDS OF 40 TO 45 MPH WILL BE POSSIBLE BEHIND A COLD FRONT TONIGHT. A WIND ADVISORY MAY BE NECESSARY OVER THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WINTER STORM WATCH CONTINUES ACROSS THE ALLEGHENY AND POTOMAC HIGHLANDS THROUGH WEDNESDAY EVENING. PLEASE REFER TO WBCWSWLWX /WWUS41/ FOR FURTHER DETAILS. GUSTY WINDS UP TO 40 MPH WILL BE POSSIBLE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HTS
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 9:20 PM EST | Winter Weather Advisory | LWX | Berkeley, Grant, Hampshire, Hardy, Jefferson, Mineral and 1 more | 12 hr |
| Feb 26, 4:30 AM EST | Winter Storm Watch | LWX | Grant, Mineral | 11 hr |
| Feb 26, 3:24 PM EST | Heavy Snow Warning | LWX | Grant, Mineral | 36 hr |
| Feb 26, 3:24 PM EST | Snow Advisory | LWX | 36 hr |
Nearby
Wind Advisories in West Virginia, 2008Wind Advisories in Maryland, 2008Wind Advisories in Virginia, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.